Nebraska, 2025Drought in Nebraska, June 1 to 30, 2025
June 1 to 30, 2025 · NWS GLD · 1 event in 1 county or zone
Drought status remained unchanged for the month. All of Red Willow County continued to be in D2 Severe Drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought status remained unchanged for the month. All of Red Willow County continued to be in D2 Severe Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 31, 10:56 PM CST, 1 hour 4 minutes earlier. Its key messages:
- Warmer highs in the 80s and 90s are forecast for the area Sunday and Monday.
- There is a chance for severe storms and maybe some flooding Monday through Tuesday morning.
- May see scattered storms each afternoon/evening after Tuesday.
Area forecast discussion, May 31, 10:56 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1056 PM MDT Sat May 31 2025
.KEY MESSAGES...
- Warmer highs in the 80s and 90s are forecast for the area
Sunday and Monday.
- There is a chance for severe storms and maybe some flooding
Monday through Tuesday morning.
- May see scattered storms each afternoon/evening after Tuesday.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 1051 PM MDT Sat May 31 2025
For the remainder of Saturday night, rather calm conditions are
forecast with a broad surface low over the area and upper ridging
beginning to make its way into the area. Some mid-level moisture
continues to move through the Palmer Divide and Front Range,
providing some cloud cover for parts of Eastern Colorado and Western
Kansas. The cloud cover should decrease through the night with
temperatures lowering into the 40s and low 50s with calm winds.
Tomorrow, the upper ridge is forecast to shift more over the area
and allow for warmer temperatures in the 80s with some locales along
the KS/NE border nearing 90. Skies should remain sunny with the
ridge overhead and the smoke from the north being redirected more to
the east of the area. Winds are forecast to increase to around 10-15
mph from the south as low pressure develops along the High Plains.
Tomorrow evening and night, there is a small chance for a few
showers and storms in Eastern Colorado. Some mid to high level
moisture is forecast to move over the Front Range and then over the
area as a weak cut-off low aloft shifts east, closer to the Four
Corners region. With the moisture and a weak low pressure system
moving east through the area, a few showers and storms are possible
between about 6pm and 10pm MT. Chances are around 15% or less that
they impact Eastern Colorado as the broad subsidence aloft should
hinder storm growth and maintenance, making it unlikely that storms
reach the area. Even if they do, they should be sub-severe with a
weak wind profile generally below 25 kts and CAPE maxing out around
1000-1500 J/KG. Still most of the area will see some cloud cover
tomorrow night from the storms upstream, clearing as time goes on.
With the weak low fading, the pressure gradient is forecast to
remain roughly the same, keeping winds around 10-15 mph from the
south. Lows are forecast to be warmer in the 50s and maybe low 60s
with the winds and cloud cover.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 155 PM MDT Sat May 31 2025
The main focus for this period is the active weather expected for
Monday afternoon and evening. On this day a cold front will move
into the forecast area from the northwest. Ahead of the front the
dry line will set up over the central part of the forecast area.
There is low confidence for storms to form along the dry line. Most
model data is indicating the CINH will be too high for storms to
form on the dry line.
By Monday evening the cold front will move into the forecast area.
This is three hours slower than what was shown yesterday. By this
time the deep layer shear is around 10 kts. Precipitable water
values are an inch to an inch and a half. This is the 75th
percentile to the daily max for precipitable water for the day.
Storm movement will be around 20 MPH to the northeast. Behind the
front the upper level short wave trough accompanying the front
deepens over the forecast area, potentially bringing a large area of
rainfall with it. The CAPE profile during the night is very narrow
with a deep saturated layer. All these factors suggest a favorable
environment for heavy rainfall. This rainfall should continue into
Tuesday. Latest model consensus probabilities for receiving more
than a quarter inch of rainfall by Tuesday morning are over 50% for
the northern half of the forecast area.
Rainfall chances continue through the rest of the week as westerly
upper level flow continues over the forecast area. Wednesday,
Thursday, and Friday evenings may have scattered storms move through
again as small scale upper level short wave troughs move through.
However probabilities for receiving a tenth of an inch or more are
20% or less each of these days.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1051 PM MDT Sat May 31 2025
For KGLD & KMCK... VFR conditions are expected through the
period. Skies are forecast to remain clear of smoke and clouds
for most of the period as an upper ridge moves through the area.
There could be a weak upper wave and surface low pressure
system that form storms in Colorado. The storms are currently
forecast to remain well west of the terminal. In regard to
winds, winds should remain below 8kts through the night, slowly
shifting to out of the south. Speeds should then increase during
the day tomorrow and hold through the remainder of the period as
low pressure nears the area. There is a chance for low level
wind shear late tomorrow evening if the low level jet can get
going.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...KAK
LONG TERM...JTL
AVIATION...KAK
Hazardous weather outlook, May 31, 2:04 PM CST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
204 PM MDT Sat May 31 2025
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-012015-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
204 PM MDT Sat May 31 2025 /304 PM CDT Sat May 31 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A more active pattern will develop across the Central Plains next
week. This will bring the severe thunderstorm threat back to the
region Monday afternoon. Thunderstorm chances continue through the
rest of the week. However the severe weather threat is questionable
beyond Monday.
Monday afternoon through Tuesday morning localized flooding may
occur in low lying areas due to repeated rounds of moderate to heavy
rainfall. Locations north of an Idalia, CO to Norton, KS line are
most favored for this to occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
JTL
Drought, Red Willow
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Red Willow forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.176, -100.477 (the zone’s center; the record gives no point)
Precipitation for the month ranged from three to six inches, which is near normal to three inches above normal. Normal precipitation ranges from three to four inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277776.